Alert archive / California / Freeze Warnings in 2018
Freeze Warning 13, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Nov 9, 2018, 7:52 PM PST for Humboldt County, Mendocino County, California. It took effect at Nov 10, 2018, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2018, 7:52 PM PST (03:52 UTC)
- In effect from
- Nov 10, 2018, 12:00 AM PST
- Expired
- Nov 10, 2018, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3863 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WWUS76 KEKA 100352 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 752 PM PST Fri Nov 9 2018 CAZ112-113-101700- /O.UPG.KEKA.FR.Y.0029.181110T0800Z-181110T1700Z/ /O.NEW.KEKA.FZ.W.0013.181110T0800Z-181110T1700Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including the cities of Boonville, Philo, Comptche, Yorkville, Calpella, Hopland, Redwood Vly, Talmage, and Ukiah 752 PM PST Fri Nov 9 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from midnight tonight to 9 AM PST Saturday. The Frost Advisory is no longer in effect. * LOW TEMPERATURES...upper 20s to mid 30s. * LOCATIONS INCLUDE...Boonville...Comptche...Ukiah...Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ104>106-101700- /O.UPG.KEKA.FR.Y.0029.181110T0800Z-181110T1700Z/ /O.NEW.KEKA.FZ.W.0013.181110T0800Z-181110T1700Z/ Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- Including the cities of Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, and Benbow 752 PM PST Fri Nov 9 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from midnight tonight to 9 AM PST Saturday. The Frost Advisory is no longer in effect. * LOW TEMPERATURES...upper 20s to mid 30s. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Petrolia, Honeydew, Ettersberg, Orleans, Willow Creek, Garberville, and Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ102-103-109-101700- /O.CON.KEKA.FR.Y.0029.181110T0800Z-181110T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- Including the cities of Gasquet, Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, Ferndale, Fort Bragg, Rockport, Mendocino, Point Arena, and Gualala 752 PM PST Fri Nov 9 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Fort Bragg, Point Arena, Arcata, Eureka, Fortuna, and Gasquet. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
2 follow-up statements
419 WWUS76 KEKA 100540 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 940 PM PST Fri Nov 9 2018 CAZ103-101700- /O.UPG.KEKA.FR.Y.0029.181110T0800Z-181110T1700Z/ /O.EXA.KEKA.FZ.W.0013.181110T0800Z-181110T1700Z/ Northern Humboldt Coast- Including the cities of Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, and Ferndale 940 PM PST Fri Nov 9 2018 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST SATURDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect until 9 AM PST Saturday. The Frost Advisory is no longer in effect. * LOW TEMPERATURES...upper 20s to mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna. Coldest temperatures will be away from the coast in protected valleys * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ109-101700- /O.UPG.KEKA.FR.Y.0029.181110T0800Z-181110T1700Z/ /O.EXA.KEKA.FZ.W.0013.181110T0800Z-181110T1700Z/ Mendocino Coast- Including the cities of Fort Bragg, Rockport, Mendocino, Point Arena, and Gualala 940 PM PST Fri Nov 9 2018 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST SATURDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect until 9 AM PST Saturday. The Frost Advisory is no longer in effect. * LOW TEMPERATURES...upper 20s to mid 30s. * LOCATIONS INCLUDE...Calm valleys away from the immediate coast including portions of Fort Bragg and Mendocino. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ104>106-101700- /O.CON.KEKA.FZ.W.0013.181110T0800Z-181110T1700Z/ Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- Including the cities of Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, and Benbow 940 PM PST Fri Nov 9 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Calm valleys away from the coast including Orleans...Willow Creek...Petrolia...Honeydew...Ettersberg... Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ112-113-101700- /O.CON.KEKA.FZ.W.0013.181110T0800Z-181110T1700Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including the cities of Boonville, Philo, Comptche, Yorkville, Calpella, Hopland, Redwood Vly, Talmage, and Ukiah 940 PM PST Fri Nov 9 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Ukiah...Hopland...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-101700- /O.EXA.KEKA.FR.Y.0029.181110T0800Z-181110T1700Z/ Coastal Del Norte- Including the cities of Ft Dick, Crescent City, Smith River, and Klamath 940 PM PST Fri Nov 9 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect until 9 AM PST Saturday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Calm areas away from the immediate coast. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ102-101700- /O.CON.KEKA.FR.Y.0029.181110T0800Z-181110T1700Z/ Del Norte Interior- Including the city of Gasquet 940 PM PST Fri Nov 9 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Gasquet. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
799 WWUS76 KEKA 101111 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 311 AM PST Sat Nov 10 2018 CAZ103>106-101700- /O.CON.KEKA.FZ.W.0013.000000T0000Z-181110T1700Z/ Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Including the cities of Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, Ferndale, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, and Benbow 311 AM PST Sat Nov 10 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Orleans... Willow Creek...Petrolia...Honeydew...Ettersberg... Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ109-112-113-101700- /O.CON.KEKA.FZ.W.0013.000000T0000Z-181110T1700Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- Including the cities of Fort Bragg, Rockport, Mendocino, Point Arena, Gualala, Boonville, Philo, Comptche, Yorkville, Calpella, Hopland, Redwood Vly, Talmage, and Ukiah 311 AM PST Sat Nov 10 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Ukiah... Hopland...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-102-101700- /O.CON.KEKA.FR.Y.0029.000000T0000Z-181110T1700Z/ Coastal Del Norte-Del Norte Interior- Including the cities of Ft Dick, Crescent City, Smith River, Klamath, and Gasquet 311 AM PST Sat Nov 10 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Gasquet.... * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 9, 3:06 PM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Nov 9, 3:06 PM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
306 PM PST Fri Nov 9 2018
.SYNOPSIS...Mild afternoons, chilly nights, and very dry
conditions will continue through the weekend and into next week.
&&
.DISCUSSION...Sunny skies have prevailed across the northern half
of the area today, but thick smoke from a fire in Butte County
continues to blanket the S half of the area. The smoke has kept
temperatures cool today. This smoke should have little effect on
radiational cooling tonight. There is uncertainty with respect to
how the smoke will behave in the short term. With generally light
winds and a returning inversion, smoke may linger overnight over
the S portion of the area. There may be some improvement early
Saturday, but increasing easterly winds late Saturday may bring
smoke back into the area. Ended the growing season this morning
for forecast zone 110 due to over 50 percent coverage of freezing
temperatures below 3000 feet. Have issued a Frost Advisory for
portions of the area with an active growing season tonight. Some
normally colder areas may reach freezing toward daybreak, but have
not issued a Freeze Warning at this time.
Temperatures will generally remain about the same over the next
several days with perhaps a very slow warming trend. However, more
offshore flow over the N portion of the area over the weekend will
bring downsloping flow and warmer temperatures to portions of the
Redwood Coast. MOS guidance continues to indicate temperatures
rising above 70 degrees on Sunday. /SEC
&&
.AVIATION...Del Norte, Trinity and Humboldt aviation sites:
mostly clear skies prevailed under dry weather and easterly winds
(offshore) through the last 24 hours. Model data indicated no
significant changes through the next 24 hour TAF period or
Saturday afternoon. However, Southern Humboldt has been the
recipient of smoke advection today resulting in some visibility
reductions
Mendocino County: smoke associated with a wildfire in Butte
County has settled over much of the Mendocino southern half...
especially UKI and surrounding local valleys. Through tonight,
IFR visibility and a MVFR layer of smoke (FU) will inundate the
area. /TA
&&
.MARINE...Gusty north winds will continue to stay offshore in the
Northern waters today through this evening as a passing shortwave
trough moves into the region. This will re-strengthen the winds
in all offshore waters early tomorrow morning through Saturday
evening, re-enacting Small Craft Advisory conditions for the
Southern Offshore waters. During this time, steep wind waves will
be a threat in the offshore zones with maximum heights of 9 to 12
ft at 8 seconds. Model guidance shows the shortwave trough exiting
the region beginning early Sunday morning, weakening the gusty
north winds and hazardous seas later this weekend. In the long
term, a steeply angled long period south swell is set to fill in
mid-week next week, which will most likely bypass the coastal
waters. This may be followed by a solid mid to long period west
swell, however confidence about the exact timing and strength for
this swell event is low at this time. /TDJ
&&
.FIRE WEATHER...An exceptionally dry airmass will remain in place
across the region through at least the middle of next week. In
addition, another round of gusty easterly winds will occur
Saturday night into Monday across exposed ridges. These winds
combined with low humidity values will yield an elevated to
locally critical fire weather threat. Have hoisted a Red Flag
Warning for fire weather zones 283, 277, and SE 276 above 3000
feet for Saturday night through Monday morning. Have also issued a
Fire Weather Watch for zones 203 and 204 above 3000 feet (where
there is a bit more uncertainty that we will reach warning
criteria) for the same period. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 9 AM Saturday
for CAZ102>106-109-112-113.
Red Flag Warning from 5 PM Saturday to 8 AM Monday
for CAZ276-277-283.
Fire Weather Watch from Saturday afternoon through Monday
morning for CAZ203-204.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM Sunday for PZZ470.
Small Craft Advisory from 3 AM Saturday to 3 AM Sunday
for PZZ475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 9, 1:13 PM PST, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 113 PM PST Fri Nov 9 2018 CAZ112-113-102115- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 113 PM PST Fri Nov 9 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM SATURDAY... ...RED FLAG WARNING IN EFFECT FROM 5 PM SATURDAY TO 8 AM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is in effect late tonight and early Saturday morning. Normally colder areas may reach freezing toward daybreak. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Red Flag Warning is in effect from late Saturday afternoon through early Monday morning for gusty easterly winds and dry conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-110-102115- Coastal Del Norte-Northwestern Mendocino Interior- 113 PM PST Fri Nov 9 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-105-102115- Del Norte Interior-Northern Humboldt Interior- 113 PM PST Fri Nov 9 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is in effect late tonight and early Saturday morning. Normally colder areas may reach freezing toward daybreak. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Fire Weather Watch is in effect from late Saturday afternoon through early Monday morning for gusty easterly winds and dry conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-111-102115- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 113 PM PST Fri Nov 9 2018 ...RED FLAG WARNING IN EFFECT FROM 5 PM SATURDAY TO 8 AM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Red Flag Warning is in effect from late Saturday afternoon through early Monday morning for gusty easterly winds and dry conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-104-106-109-102115- Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Mendocino Coast- 113 PM PST Fri Nov 9 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is in effect late tonight and early Saturday morning. Normally colder areas may reach freezing toward daybreak. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:18 PM PST | Frost Advisory | EKA | Humboldt | 5 hr |
| Nov 10, 3:18 PM PST | Freeze Warning | EKA | Del Norte, Humboldt, Mendocino | 18 hr |
Nearby
Freeze Warnings in California, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.